100% Whey Supplements

Life, the Universe and Everything!

Moderator: Dangerous Bob

Postby Claw » Fri Jun 13, 2014 12:00 am

Anybody here used Whey supplements in the past, or even currently? A neighbour was wondering if it could be affecting the mood of their grandson. I've found conflicting reports about these 100% Whey supplements, some say there is evidence for increased aggression, other sites say, well... that there isn't.

When I used to train I just ate properly and trained hard and never used these products. Have you ever known anyone 'weird-out' because of this stuff? The lad is in his early twenties at a guess - and I'll just say that I'm not so good at judging age groups.
Just be a nutter... life becomes much more exciting, and people won't expect anything more of you...
Claw
GSV Spammer
 
Posts: 2915
Joined: Fri Aug 25, 2006 12:41 am

Postby Dangerous Bob » Fri Jun 13, 2014 4:34 pm

I may be a bit prejudiced here....

But the whole whey supplement thing is linked to a portion of the community that are probably already a little heavy on the aggression factor anyway?

Apart from the few that are in it just for competitions, Body builders are not really known for their knitting qualities are they?
And most muscleheads that hang around my local gym seem to pitch up with pitbulls etc.....


Boot's Chemist list side effects as:

<!--quoteo--><div class='quotetop'>QUOTE</div><div class='quotemain'><!--quotec-->Whey protein is LIKELY SAFE for most adults when used appropriately. High doses can cause some side effects such as increased bowel movements, nausea, thirst, bloating, cramps, reduced appetite, tiredness (fatigue), and headache.<!--QuoteEnd--></div><!--QuoteEEnd-->

Why would you want to eat the stuff in the pursuit of health?
Last edited by Dangerous Bob on Fri Jun 13, 2014 4:39 pm, edited 1 time in total.
Image
Image
Dangerous Bob
GSV Spammer
 
Posts: 1775
Joined: Thu Aug 24, 2006 9:19 pm

Postby Claw » Fri Jun 13, 2014 11:41 pm

Exactly, you can't 'install' healthy living and exercise like you can an App for your phone. Yet, sadly, there are a variety of supplements out there that are designed to sound more like 'plugins' and body 'updates'.

One of the websites that raised the issue of the aggressiveness associated with these '100% Whey' supplements was the British Dietetic Association. (BDA) Well, that's <a href="http://gymflow100.com/could-your-gym-supplements-make-you-aggressive/" target="_blank">according to this website</a>, in the second paragraph. Additionally, there is a very telling discussion about these supplements <a href="http://www.steadyhealth.com/Anger_Problems_and_not_sure_what_is_causing_them_t102351.html" target="_blank">in this forum.</a>

There's loads of great info on the <a href="https://www.bda.uk.com/foodfacts/home" target="_blank">BDA website</a> regarding nutrition and other dietary advice. So, I've started sifting through that info and I've emailed them in the hope they will be able to dig the information out quicker than my rummaging for it.

This has been an interesting subject because, if there really is evidence connecting these 100% Whey products to increased aggression, something needs to be said and such information should be mentioned on the product just as medications carry notes with a list of Indications
Just be a nutter... life becomes much more exciting, and people won't expect anything more of you...
Claw
GSV Spammer
 
Posts: 2915
Joined: Fri Aug 25, 2006 12:41 am

Postby Rasputin » Thu Jun 19, 2014 1:21 pm

I have been taking Whey Protein and other Sup's (Fish oil, Multi-Vits and Creatine)since the new year.

A good Whey Protein should be just that, Protein. It's an easy way to increase the amount of protein in your diet, which in turn helps your muscles heal after a good workout and stops you feeling hungry. Of course a good diet will do the same, but this helps.

Increased aggression can be related to the extra testosterone caused by Training or other supplements like the Creatine that I take or any number of pre-workouts, Vitamin D/D3 and of course steroids.
Rasputin

ImageImage
Image
Rasputin
GSV Regular
 
Posts: 1322
Joined: Sun Aug 27, 2006 8:36 am
Location: The Land of Do as Your Told

Postby Claw » Thu Jun 19, 2014 10:32 pm

Rasputin wrote:I have been taking Whey Protein and other Sup's (Fish oil, Multi-Vits and Creatine)since the new year.

A good Whey Protein should be just that, Protein. It's an easy way to increase the amount of protein in your diet, which in turn helps your muscles heal after a good workout and stops you feeling hungry. Of course a good diet will do the same, but this helps.

Increased aggression can be related to the extra testosterone caused by Training or other supplements like the Creatine that I take or any number of pre-workouts, Vitamin D/D3 and of course steroids.


Have you, or others, noticed changes in your moods, etc? You would be an interesting person to learn this from because you have got to be one of the easiest going and laid-back guys on the 'net. If something like this affected you it would be a big enough contrast to point a finger at, so-to-speak.
Just be a nutter... life becomes much more exciting, and people won't expect anything more of you...
Claw
GSV Spammer
 
Posts: 2915
Joined: Fri Aug 25, 2006 12:41 am

Postby Rasputin » Sun Jun 29, 2014 1:13 pm

The only change in mood that I have noticed is being generally happier in myself and much more energy. For the first time in my adult life, I can be bothered to do stuff.
Rasputin

ImageImage
Image
Rasputin
GSV Regular
 
Posts: 1322
Joined: Sun Aug 27, 2006 8:36 am
Location: The Land of Do as Your Told


Return to General Discussion

Who is online

Users browsing this forum: Google [Bot] and 4 guests

cron